MAUDE Adverse Event Report: SYNTHES GMBH TRAUMACEM V+ BONE CEMENT INJECTABLE

SYNTHES GMBH TRAUMACEM V+ BONE CEMENT INJECTABLE
Catalog Number 07.702.040S
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on unknown date (about half a month ago), the patient underwent surgery with cm fortis (competitor¿s product) for femoral trochanteric fractures.The surgery was completed successfully.After the surgery, the patient developed displacement of the fractures, and cutout of the as2 screw (competitor¿s product) from the femoral neck occurred.Revision surgery was performed on (b)(6) 2025.Following the removal of the cm fortis implants, the cavity at the lag-screw site was filled with finely crushed allograft bone.The tfna blade was then inserted, and cement augmentation was performed.When the surgeon injected just under 3 ml of cement, a small amount of cement leaked out from the hole at the as2 screw cutout site in the femoral neck.The hole was under the iliofemoral ligament, and the surgeon covered it by manual compression, then injected just under 1 ml of cement.The surgeon felt the cement leaking out, so he tried to remove the cement.After trying almost 5 to 8 minutes (based on the surgeon¿s perceived time), the removal of the cement was unsuccessful and discontinued.Since the amount of cement injected was deemed sufficient, the surgeon decided to remove the cannula in question, but was not able to pull it out.The cannula couldn't be pulled out even with pliers and a hammer.Attempts to remove it mechanically with the buttress compression nut rotation were also unsuccessful.The cannula was cut at the end of the blade with wire cutters, leaving the tip of the cannula remaining inside the blade.The surgery was completed successfully within 30 minutes of delay.No further information is available.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d10 (concomitant) h3, h6: product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable device history review (dhr): the device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d10, h6 health effect impact code.Investigation summary: event description: it was reported that on unknown date (about half a month ago), the patient underwent surgery with cm fortis (competitor¿s product) for femoral trochanteric fractures.The surgery was completed successfully.After the surgery, the patient developed displacement of the fractures, and cutout of the as2 screw (competitor¿s product) from the femoral neck occurred.Revision surgery was performed on (b)(6) 2025.Following the removal of the cm fortis implants, the cavity at the lag-screw site was filled with finely crushed allograft bone.The tfna blade was then inserted, and cement augmentation was performed.When the surgeon injected just under 3 ml of cement, a small amount of cement leaked out from the hole at the as2 screw cutout site in the femoral neck.The hole was under the iliofemoral ligament, and the surgeon covered it by manual compression, then injected just under 1 ml of cement.The surgeon felt the cement leaking out, so he tried to remove the cement.After trying almost 5 to 8 minutes (based on the surgeon¿s perceived time), the removal of the cement was unsuccessful and discontinued.Since the amount of cement injected was deemed sufficient, the surgeon decided to remove the cannula in question, but was not able to pull it out.The cannula couldn't be pulled out even with pliers and a hammer.Attempts to remove it mechanically with the buttress compression nut rotation were also unsuccessful.The cannula was cut at the end of the blade with wire cutters, leaving the tip of the cannula remaining inside the blade.The surgery was completed successfully within 30 minutes of delay.No further information is available.Note: following investigation was performed by the supplier.Although distributed by depuy synthes (syn) the product is designed, manufactured, and labeled by the manufacturing supplier.The requirement of fda reporting, complaint investigation, root cause, and corrective action is the responsibility of the designing supplier of this item, per the supplier agreement.The product/information will be transferred to the supplier with the complaint problem statement for investigation.The results of the supplier investigation are to be populated into the depuy synthes customer quality complaint management system.Per the supplier agreement, the supplier is responsible for any corrective actions identified during the complaint investigation process.Based on the current state of knowledge as of november 17, 2025, we assume that this is an event beyond our control.We were unable to obtain the product for testing, nor were we informed of the batch number.The problem cannot be traced back to our product.We therefore reject the complaint.As a gesture of goodwill, you will receive a credit note.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed for the " 07.702.040s , traumacem v+ bone cement injectable".There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.If additional information is made available, the investigation will be updated as applicable.

Brand Name
TRAUMACEM V+ BONE CEMENT INJECTABLE
Common Device Name
BONE CEMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key23636264
Report Number8030965-2025-11839
Device Sequence Number10477955
Product Code LOD
UDI-Device Identifier10886982262257
UDI-Public(01)10886982262257
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170802
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07.702.040S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/05/2025
Supplement Date Received by Manufacturer02/03/2026
02/17/2026
Initial Report FDA Received Date11/24/2025
Supplement Report FDA Received Date02/03/2026
02/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TRAUMA NEEDLE KIT Ø 3.3 MM, CANNULA WITH; TRAUMA NEEDLE KIT Ø 3.3 MM, CANNULA WITH
Patient SexFemale